×

zbMATH — the first resource for mathematics

Banach algebras with involution. (English) Zbl 0229.46054

MSC:
46K05 General theory of topological algebras with involution
46L05 General theory of \(C^*\)-algebras
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] BERKSON, E.: Some characterizations of C*-algebras, Illinois J. Math. 10, 1-8 (1966). · Zbl 0132.10802
[2] FORD, J.W.M.: A square root lemma for Banach star-algebras, J. Lond. Math. Soc. 42, 521-522 (1967). · Zbl 0145.38702 · doi:10.1112/jlms/s1-42.1.521
[3] GELFAND, I.M., NAIMARK, M.A.: On the imbedding of normed rings into the ring of operators on Hilbert space, Mat. Sbornik 12, 197-213 (1943). · Zbl 0060.27006
[4] GLICKFELD, B.W.: A metric characterization of C(X) and its generalization to C*-algebras, Illinois J. Math. 10, 547-556 (1966). · Zbl 0154.38903
[5] GLIMM, J.G., KADISON, R.V.: Unitary operators in C*-algebras, Pacific J. Math. 10, 547-556 (1960). · Zbl 0152.33001
[6] HARRIS, L.A.: Schwarz’s lemma and the maximum principle in infinite dimensional spaces, Cornell Univ. Doct. Disser., 1969.
[7] KAPLANSKY, I.: Symmetry of Banach algebras, Proc. Amer. Math. Soc. 3, 396-399 (1952). · Zbl 0047.11002 · doi:10.1090/S0002-9939-1952-0048711-4
[8] PALMER, T.W.: Characterizations of C*-algebras, Bull. Amer. Math. Soc. 74, 538-540 (1968). · Zbl 0159.18503 · doi:10.1090/S0002-9904-1968-11998-6
[9] PALMER, T.W.: The Gelfand-Naimark pseudonorm on Banach staralgebras, Journal Lond. Math. Soc. 2 (1971).
[10] POTAPOV, V.P.: La structure multiplicative des fonctions matricielles J-contractives, Trudy mosk. mat. ob??estva 4, 125-236 (1955).
[11] PTÁK, V.: On the spectral radius in Banach algebras with involution, Bull. Lond. Math. Soc. 2, 327-334 (1970). · Zbl 0209.44403 · doi:10.1112/blms/2.3.327
[12] RICKART, C.E.: General theory of Banach algebras, Princeton, N.J., Van Nostrand 1960. · Zbl 0095.09702
[13] RUSSO, B., DYE, H.A.: A note on unitary operators in C*-algebras, Duke Math. J. 33, 413-416 (1966). · Zbl 0171.11503 · doi:10.1215/S0012-7094-66-03346-1
[14] SHIRALI, S., FORD, J.W.M.: Symmetry in complex involutory Banach algebras, Duke Math. J. 37, 275-280 (1970). · Zbl 0183.14202 · doi:10.1215/S0012-7094-70-03735-X
[15] VIDAV, I.: Eine metrische Kennzeichnung der selbstadjungierten Operatoren, Math. Zeitschrift 66, 121-128 (1956). · Zbl 0071.11503 · doi:10.1007/BF01186601
[16] YOOD, B.: On axioms for B*-algebras, Bull. Amer. Math. Soc. 76, 80-82 (1970). · Zbl 0188.44602 · doi:10.1090/S0002-9904-1970-12371-0
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.